Jump to content
CrazyBoards.org

Recommended Posts

I've been trying to decrease my Risperdal dosage from 3 mgs down to nothing, going half a mg per month. I'm down to 1 mg, I have only three of those tablets left to go. This was my pdocs suggestion, as he thinks I am bipolar not psychotic, as previously diagnosed by other pdocs. I trusted him that I was relatively stable and had not had symptoms for so long that it was okay to do so.

I've just been finding that 1.5 mgs I had symptoms, so I stayed on that dosage for two months and symptoms levelled out, and then at 1 mgs the symptoms are back. I'm not hearing voices but I am feeling very jumpy and paranoid that someone is in the house, I hear noises that I am not sure are there, I see things out of the corners of my eyes, and I have intrusive thoughts.

I have a GP appointment in an hour and hopefully he'll be able to guide me on what to do. I'm very scared and my mind is very chaotic, it's not a nice feeling. I am so disappointed, I wanted off these tablets.

Link to comment
Share on other sites

Let us know how the appointment goes.

I'm going out on a limb here...but maybe these breakthrough symptoms would die down once your body adjusts to the new dose? Or it could continue, that is why it's best to see what the doc has to say.

Remind me again, but I thought your psychosis was due to a manic episode? I mean, mania, no sleep, etc....can make anyone psychotic.

I'm rambling. Keep us posted. Hope you can find some peace and relief today.

Link to comment
Share on other sites

Karuna, I think you have to trust your gut on this. You remember now that the symptoms were real long ago. The fact that they are returning with the med withdrawal is further proof. Bipolar disorder wouldn't cause them and simple withdrawal of Risperdal doesn't cause them.

I would encourage you to accept that accept that you need something to control these sysmptoms, and bump up your med to control them for now with your docs approval.

a.m.

Link to comment
Share on other sites

I'm sorry to see that you do need your medication. Had just gone through a relaspe myself due to withdrawing Risperdal from my life. Unfortunately every time I reduce or eliminate a medication I end up needing more of the medication than ever before and often need to add new medication in addition to those which were used in the past. This is a common experience and many doctors warn about this. I too wanted to believe that I could be without medications, but I learned the hard way. So many people, some of my doctors and even the pharamacists at the department store, are quick to say that it is good to be taking as little medication as possible. I know I need to be ahead with what I am going to be taking rather than playing catch up. I'm afraid that you now will be racing to get these horrible symptoms under control. If someone has one episode of metal health symptoms and is successfuly treated then fine that is when one can try going without, but for those

of us who have years of long standing symptoms and multiple relapses we have to remember that

our medications save us from these symptoms that torture us.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...